British Lung Foundation
33,729 members41,202 posts

Is this an embarrassing side effect of Spiriva?

Wasn't sure whether to ask this, and not sure if anyone wants to answer, but has anyone started to suffer from flatulence since starting Spiriva?

Today is the 13th day since starting Spiriva, which seems to suit me better than Ventolin (salbutamol), but I do seem to be having a problem with flatulence since a few days after starting it. Not nice and wishing I could do something about it as it's not something I normally suffer from and nothing in my diet has changed :( .

15 Replies
oldestnewest

Must be you susie,, let the wind blow free,,then blame the dog,,, :),,,,,,

Reply

Ha ha, poor dog, she looks so sweet and innocent, hardly capable of it LOL!!!!

1 like
Reply

Less than a third of a percent of people using Spiriva report flatulence as a side effect. That's one in 310 from a sample of 46,634

Can't say I have that problem and I've had Spiriva a while now.

Reply

I also have been suffering with flatulence since being prescribed Spiriva. I was unsure what was causing it but this is appears too much of a coincidence.

Reply

Thanks Whitrok. Good to know I'm not the only one then. Like everything I suppose, some people get some side effects that don't affect other people but I'm glad I asked now. Will mention it to the nurse when I go next week but I already know what sort of answer I'll get unfortunately :( . Would love some others to come forward too, be interesting to know how many have experienced this.

Reply

My nan used to say.

Let the wind blow free,

where ever you may be,

in church or chapel

let it rapple.

She had a problem and when we used to go out we always had walk ahead of her.

polly xx

Reply

should have been rattle

Reply

Plenty of flatulence but whether it is the Spiriva or the beans I dunno. Seriously, though, I have had no problems in several years. Bob

Reply

ha ha susie,,jut make sure your bike is pointing uphill when you let rip,, :),, i take spireva,,with no wind effects,,shame really,,might get up the hill faster,,,,,xx

1 like
Reply

You can have my wind effects if you think it will help Chrissie :) . Just realised you mentioned a bike, I must have made it sound like I rode the easy bike trails on my blog post, I meant I do the easy walking trails. Not sure I could manage a bike at the moment. I have one in the shed, maybe I'll work up to it if I keep the exercises up, dust it off and then I can get a basket and put the dog in and bomb up the prom :) .

Reply

Hi Susie, I can only answer NO! but if you had asked about eating porridge,would have been a very different answer!! xxx

Reply

Ha ha, strange what affects us isn't it. I love porridge and have no problems with that :) plums on the other hand :( .

Reply

Isnt there a saying that constipation, flatulence can be cured by a fruit with a 'P' in it such as prunes, pears and so on

regards

David

1 like
Reply

Well seasidesusie, thats one thing I dont have to put up with and I am on the same medication (ha ha, the things we talk about) However my staffie dog is a different matter altogether, never sit down wind when he is about !!!

1 like
Reply

Hi

I'm not medically trained so please don't take this as gospel but charcoal tablets seem to work although they take a few days to kick in as it were. According to CharcoalGuide, charcoal can absorb medications, ***so speak to a doctor before taking the supplement***.

Also, dairy products block charcoal tablets from absorbing gases and toxins, so avoid eating dairy products two hours before and after ingesting charcoal. CharcoalGuide suggests drinking a lot of water with the tablets to aid absorption and digestion. Store the tablets in a cool, dry place and throw them away when they expire.

Can be bought from a chemist or health food shop and I think they are about £3.50 for 100 (obviously prices change with the brand and the shop....)

Apparently charcoal has no direct action on any organ of the body. It does not enter the blood stream nor is the charcoal itself adsorbed into your body. All of it passes out of your system along with the toxins and gases it has collected on its journey. But again CHECK WITH YOUR GP FIRST.

Hope this helps!

H

Reply

You may also like...